MAUDE Adverse Event Report: STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUCOSE METER

STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUCOSE METER
Model Number 44933
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to nova and no serial number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.The instructions for use (ifu) state: "warning: do not stare into the laser light or point it towards anyone's eyes while scanning a barcode." multiple attempts were made to obtain additional information, however; there was no response.This complaint will be closed as 'no complaint sample returned to nova for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this or similar complaints.
 
Event or Problem Description
Customer called to inquire about any dangers imposed by the beam of the barcode scanner in statstrip glucose hospital meter pn 44993.A user looked into the scanner of a statstrip meter.Customer reported their eyes hurt and started seeing black shapes.Customer went to see the hospital's medical officer to report the event and seek consultation.Multiple attempts were made to receive specific results and or patient specific information, however; no further information has been provided by the facility.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
BLOOD GLUCOSE METER
MDR Report Key10267424
Report Number1219029-2020-00040
Device Sequence Number19487200
Product Code PZI
UDI-Device Identifier00385480449939
UDI-Public00385480449939
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number44933
Device Catalogue Number44993
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1